Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 6:29 PM CDT for Hale County, Swisher County, Texas. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2016, 6:29 PM CDT (23:29 UTC)
- Expired
- Apr 10, 2016, 7:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hale County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 72 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 6:32 PM CDT | HAIL 1 | Edmonson, TX | FEW LARGER STONES AT LEAST THE SIZE OF QUARTERS |
| Apr 10, 6:40 PM CDT | HAIL 1.75 | Edmonson, TX | SCATTERED HAIL AS LARGE AS GOLF BALLS |
| Apr 10, 7:05 PM CDT | HAIL 2 | Kress, TX | TIME ESTIMATED FROM RADAR. |
| Apr 10, 7:06 PM CDT | HAIL 0.25 | Kress, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2830 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736
WUUS54 KLUB 102329
SVRLUB
TXC189-437-110000-
/O.NEW.KLUB.SV.W.0008.160410T2329Z-160411T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
629 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS...
NORTH CENTRAL HALE COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 700 PM CDT
* AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HALFWAY...OR
10 MILES NORTHWEST OF PLAINVIEW...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KRESS AND EDMONSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3420 10191 3428 10200 3451 10184 3431 10157
TIME...MOT...LOC 2328Z 225DEG 15KT 3426 10190
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
004
WWUS54 KLUB 102341
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
641 PM CDT SUN APR 10 2016
TXC189-437-110000-
/O.CON.KLUB.SV.W.0008.000000T0000Z-160411T0000Z/
SWISHER TX-HALE TX-
641 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN SWISHER AND NORTH CENTRAL HALE COUNTIES...
AT 639 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF
KRESS...OR 10 MILES NORTHWEST OF PLAINVIEW...MOVING NORTHEAST AT 15
MPH. SPOTTERS REPORTED QUARTER-SIZED HAIL NEAR EDMUNDSON AND GOLF
BALL SIZED HAIL NEAR HALFWAY.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HALFWAY...KRESS AND EDMONSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3420 10191 3428 10200 3451 10184 3431 10157
TIME...MOT...LOC 2339Z 227DEG 14KT 3429 10186
HAIL...1.25IN
WIND...60MPH
$$035
WWUS54 KLUB 102350
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
650 PM CDT SUN APR 10 2016
TXC189-437-110000-
/O.CON.KLUB.SV.W.0008.000000T0000Z-160411T0000Z/
SWISHER TX-HALE TX-
650 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN SWISHER AND NORTH CENTRAL HALE COUNTIES...
AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KRESS...OR 10
MILES NORTHWEST OF PLAINVIEW...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KRESS AND EDMONSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3421 10191 3430 10196 3451 10184 3431 10157
TIME...MOT...LOC 2349Z 225DEG 15KT 3432 10182
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:04 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 10, 4:04 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 404 PM CDT SUN APR 10 2016 .SHORT TERM... NO MAJOR CHANGES FROM THE EARLIER FORECAST UPDATE ISSUED AT 1238 PM. WEAVING DRYLINE WAS UNDERGOING A NORTHWARD SURGE INTO THE SOUTHERN PANHANDLE /DUE TO STRONG MOISTURE ADVECTION/ WHILE FARTHER SOUTH THIS BDRY WAS BEGINNING TO BULGE EWD TO THE SOUTH OF YOAKUM AND TERRY COUNTIES. CONVECTIVE EVOLUTION HAS BEEN COMPLICATED BY EARLIER ELEVATED STORMS ON THE SOUTH PLAINS THAT ARE ONLY NOW BEGINNING TO INGEST SURFACE BASED INSTABILITY IN THE SRN ROLLING PLAINS. IN THE WAKE OF THIS ACTIVITY...COLD POOL MODIFICATION IS SUPPORTING ADDITIONAL BDRY LAYER DESTABILIZATION AND DEEP CONVECTION. OVERALL...FEEL THE GREATEST NEAR TERM SVR THREAT WILL BE ACROSS OUR NRN ZONES WHERE BOTH SHEAR AND CAPE ARE ADEQUATE...HOWEVER AS STRONGER DEEP LAYER SHEAR SPREADS FARTHER EAST INTO THE ROLLING PLAINS WE EXPECT THIS REGION OF LARGER CAPE TO GAIN THE FOCUS FOR ORGANIZED SVR AND SUPERCELLS. AS AN UPPER LOW CONTINUES EAST FROM SRN AZ...DEEPER WESTERLIES WILL PUSH THE DRYLINE OUT OF THE REGION OVERNIGHT WITH THE BRUNT OF CONVECTION LIKELY PRECEDING THIS EXODUS. DRIED POPS MORE AGGRESSIVELY FROM W-E AFTER MIDNIGHT WHICH FITS THE OVERALL NWP AND WPC QPF THEME WELL. .LONG TERM... WILL KEEP THE EXTENDED SHORT IN ANTICIPATION OF CONVECTION. WEAK RIDGING WILL RETURN MONDAY NIGHT INTO TUESDAY. AS NEXT STORM SYSTEM COMES ASHORE SOUTHERN CALIFORNIA. THE LATEST RUNS SHOW THIS SYSTEM REALLY WEAKENING AS IT MOVES INTO ARIZONA LEAVING LITTLE OTHER THAN A BIT OF SEPARATION IN THE MEAN FLOW THOUGH SOME REGENERATION OCCURS ONCE WELL EAST OF OUR AREA. NEXT SYSTEM DIVES INTO THE FOUR CORNERS REGION BY LATE FRIDAY AND THIS WILL HAVE THE POTENTIAL TO BRING US THE BEST CHANCE FOR ANOTHER ROUND OF STRONG TSTMS. POSTFRONTAL PRECIP LOOKS MUCH LESS LIKELY FOR MONDAY NIGHT THAN IT DID 24 HOURS AGO AND SO HAVE GONE AHEAD AND DRIED THINGS OUT DURING THE OVERNIGHT HOURS. SOME HINTS AT PRECIPITATION CONTINUE BE SHOWN BY DETERMINISTIC GUIDANCE FOR TUESDAY INTO WEDNESDAY THOUGH THE BULK OF THE ACTIVITY LOOKS TO REMAIN OVER THE MOUNTAINS OF CENTRAL NEW MEXICO. HAVE FURTHER TRIMMED THE POPS LEAVING MAINLY THE SOUTHWEST EXPOSED AT THIS TIME ON TUESDAY. WEDNESDAY REMAINS A BIT LESS CLEAR AS THE LOW TRANSITIONS THE REGION. THURSDAY SHOULD SEE A FAIRLY TRANQUIL DAY THOUGH MOISTURE RETURN WILL BEGIN WITH A RETURN OF THUNDERSTORM ACTIVITY...SOME SEVERE...ON FRIDAY NIGHT. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93/26
Hazardous weather outlook, Apr 10, 4:07 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 407 PM CDT SUN APR 10 2016 TXZ021>044-112115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 407 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE SOUTH PLAINS...SOUTH TEXAS PANHANDLE AND ROLLING PLAINS THROUGH THIS EVENING. SUPERCELL STORMS WITH VERY LARGE HAIL TO 2 INCHES IN DIAMETER AND DOWNBURST WINDS AROUND 70 MPH ARE EXPECTED WITH THIS ACTIVITY. A SEVERE THUNDERSTORM WATCH IS EFFECT FOR ALL BUT YOAKUM COUNTY UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY INTO THIS EVENING.
In the hours before
Special weather statement, Apr 10, 5:31 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
531 PM CDT SUN APR 10 2016
TXZ022-023-102300-
CASTRO TX-SWISHER TX-
531 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASTRO AND NORTHERN
SWISHER COUNTIES UNTIL 600 PM CDT...
AT 530 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF HART...OR 14 MILES WEST OF TULIA...MOVING NORTHEAST
AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TULIA...HAPPY AND NAZARETH.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TEXAS.
LAT...LON 3475 10150 3459 10158 3445 10213 3464 10216
3475 10199
TIME...MOT...LOC 2230Z 229DEG 20KT 3452 10203Local storm report, Apr 10, 5:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
535 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 7 SSE RALLS 33.58N 101.34W
04/10/2016 E2.50 INCH CROSBY TX TRAINED SPOTTER
HAIL OBSERVED ON THE GROUND AT FM 40 ABOUT 2 MILES EAST
OF HWY 207. TIME OF HAIL FALL IS ESTIMATED.
&&
EVENT NUMBER LUB1600034
GDSSpecial weather statement, Apr 10, 5:36 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 536 PM CDT SUN APR 10 2016 TXZ021-022-102300- CASTRO TX-PARMER TX- 536 PM CDT SUN APR 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARMER AND SOUTHWESTERN CASTRO COUNTIES UNTIL 600 PM CDT... AT 536 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAZBUDDIE...OR 15 MILES NORTHEAST OF MULESHOE...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIMMITT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL TEXAS. LAT...LON 3432 10250 3436 10261 3466 10259 3453 10230 TIME...MOT...LOC 2236Z 193DEG 21KT 3438 10252
Local storm report, Apr 10, 5:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
544 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 10 S LORENZO 33.53N 101.53W
04/10/2016 E1.25 INCH CROSBY TX PUBLIC
RECEIVED VIA SOCAIL MEDIA. TIME AND HAIL SIZE
ESTIMATED.
&&
EVENT NUMBER LUB1600035
GDSSpecial weather statement, Apr 10, 6:16 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 616 PM CDT SUN APR 10 2016 TXZ023-029-102345- HALE TX-SWISHER TX- 616 PM CDT SUN APR 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SWISHER AND NORTHERN HALE COUNTIES UNTIL 645 PM CDT... AT 616 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HALFWAY...OR 12 MILES NORTHWEST OF HALE CENTER...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KRESS AND EDMONSON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN TEXAS. LAT...LON 3418 10201 3425 10203 3450 10189 3427 10161 TIME...MOT...LOC 2316Z 225DEG 15KT 3422 10196
Local storm report, Apr 10, 6:18 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
618 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL DICKENS 33.62N 100.84W
04/10/2016 E1.75 INCH DICKENS TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1600036
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:25 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 38 min |
| Apr 10, 3:53 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 52 min |
| Apr 10, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 27 min |
| Apr 10, 4:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 46 min |
| Apr 10, 4:48 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 27 min |
| Apr 10, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 46 min |
| Apr 10, 5:31 PM CDT | Special Weather Statement | LUB | Swisher | 29 min |
| Apr 10, 5:36 PM CDT | Special Weather Statement | LUB | Castro | 24 min |
| Apr 10, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 50 min |
| Apr 10, 6:16 PM CDT | Special Weather Statement | LUB | Swisher | 29 min |
| Apr 10, 6:38 PM CDT | Special Weather Statement | LUB | Parmer | 37 min |
| Apr 10, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.